Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 132, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 10, 2005, 9:36 PM CDT for Ector County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2005, 9:36 PM CDT (02:36 UTC)
- Expired
- Sep 11, 2005, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 110238
FFWMAF
TXC135-110530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
936 PM CDT SAT SEP 10 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN ECTOR COUNTY IN WEST TEXAS
* UNTIL 1230 AM CDT
* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING NEAR GOLDSMITH...
OR ABOUT 21 MILES NORTHWEST OF ODESSA...MOVING NORTHEAST AT 5 MPH.
RADAR INDICATES THAT OVER 3 INCHES OF RAIN HAS FALLEN OVER PORTIONS
OF SH 181.
* LOCATIONS IMPACTED INCLUDE...
GOLDSMITH...
NORTH COWDEN...
NOTREES...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3199 10278 3183 10278 3207 10242 3208 10267
3207 10278
$$1 follow-up statement
000
WGUS74 KMAF 110449
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1145 PM CDT SAT SEP 10 2005
TXC135-110530-
ECTOR-
1145 PM CDT SAT SEP 10 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHWESTERN ECTOR COUNTY...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN HAS ENDED ACROSS ECTOR COUNTY. HOWEVER OVER
4 INCHES OF RAIN WAS ESTIMATED TO HAVE FALLEN IN NORTHWESTERN ECTOR
COUNTY OVER SH 181. RUNOFF FROM THIS HEAVY RAIN MAY STILL BE
OCCURRING THUS THE WARNING REMAINS IN EFFECT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3199 10278 3183 10278 3207 10242 3208 10267
3207 10278
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 1:58 PM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Sep 10, 1:58 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT SAT SEP 10 2005 .SHORT TERM... WATER VAPOR IMAGERY DEPICTS WELL DEFINED UPPER LOW LIFTING N THRU THE BIG BEND REGION WHILE MID LEVEL TROF AXIS WITHIN WLYS MOVE E ACRS NM. WEAK PRESSURE FALLS/LEE TROF ACRS ERN NM ENUF TO BACK SFC WINDS THIS PM. WATER VAPOR REVEALS BEST MID LEVEL MSTR WILL REMAIN SE OF UPPER LOW WHILE SECONDARY MID LEVEL MSTR MAXIMA IS ORIENTED ALONG WLY TROF. BEST MID LEVEL LR/S ARE FOUND ACRS CENTRAL/ERN NM 6-7 C/KM AND WITH LIFT FROM MID LEVEL TROF SLGHT CHC POPS WARRANTED. FARTHER EWD ACRS PB WEAK UPPER LEVEL DIVERGENCE ON THE N-NE PORTION OF THE UPPER LOW ALONG WITH SFC HEATING SUFFICIENT FOR ISOLD TO SLGHT CHC POPS INTO THE EVENING. WEAKLY SHEARED ENVIRONMENT FAVORS MULTICELL STORMS WITH POTENTIAL FOR DOWNBURST WINDS. OTHERWISE WILL TREND TEMPS UP SLIGHTLY WITH GUSTY SFC WINDS INTO THE EVENING AS LLJ FORMS. .LONG TERM... ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. SOUTHWEST FLOW ALOFT WILL INCREASE ACROSS THE FORECAST AREA SUNDAY AHEAD OF A BROAD MID LEVEL TROUGH DEEPENING OVER THE PACIFIC NORTHWEST. RAIN CHANCES WILL INCREASE ACROSS THE REGION AS LIFT BECOMES ENHANCED IN ADVANCE OF A SHORTWAVES LIFTING OUT OF MEXICO INTO FAR WEST TEXAS INTO SOUTHERN NEW MEXICO. A SECONDARY SHORTWAVE WILL CROSS INTO NEW MEXICO AND THE TEXAS PANHANDLE MONDAY AFTERNOON AND EVENING. MOISTURE AND INSTABILITY WILL STILL BE IN PLACE ACROSS MUCH OF THE REGION...AND WILL CONTINUE TO KEEP A CHANCE OF SHOWERS IN THUNDERSTORMS IN THE FORECAST ACROSS MOST AREAS. ISOLATED THUNDERSTORMS COULD APPROACH SEVERE LIMITS MONDAY AS DEEP LAYER SHEAR INCREASES AHEAD OF THE APPROACHING SHORTWAVE TROUGH. SURFACE BASED LI/S WILL ALSO RANGE FROM -2 TO -4 C. WILL MENTION THIS POSSIBILITY IN THE HWO. SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS THE REGION THROUGH THE MIDDLE TO LATTER PORTION OF THE WEEK. THE GFS MODEL STILL INDICATES PERIODIC WEAK SHORTWAVES MOVING INTO THE AREA WITHIN THIS FLOW. SOME REMNANT MID LEVEL MOISTURE AND INSTABILITY WILL ALSO RESIDE IN AN AXIS FROM THE PRESIDIO VALLEY/BIG BEND REGION TO THE TRANS PECOS REGION WEDNESDAY AND THURSDAY. WILL LEAVE ISOLATED THUNDERSTORMS IN THE FORECAST FOR THESE AREAS BOTH DAYS. THE UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK INTO TEXAS FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 69 87 65 88 / 20 30 40 30 CARLSBAD NM 65 90 64 92 / 20 40 30 20 DRYDEN TX 70 89 68 91 / 20 30 40 30 FORT STOCKTON TX 70 88 67 91 / 20 40 40 30 GUADALUPE PASS TX 66 84 63 85 / 20 30 30 20 HOBBS NM 64 88 64 91 / 20 40 30 30 MARFA TX 57 84 57 86 / 20 40 30 20 MIDLAND INTL AIRPORT TX 68 88 65 89 / 20 40 40 30 ODESSA TX 72 90 66 90 / 20 40 40 30 WINK TX 71 93 68 96 / 20 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/21
Hazardous weather outlook, Sep 10, 1:55 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CDT SAT SEP 10 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 155 PM CDT SAT SEP 10 2005 /1255 PM MDT SAT SEP 10 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EVENING ACROSS THE OUTLOOK AREA. STORMS WILL BE FAVORED TO PRODUCE LOCAL DOWNBURST WINDS OF 40 TO 60 MPH...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE SUNDAY INTO MONDAY AFTERNOON. BY MONDAY AFTERNOON ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO. HAIL NEAR THE SIZE OF A PENNY AND WIND GUST TO 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 10, 4:21 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 PM CDT SAT SEP 10 2005 TXZ075-102145- PECOS- 421 PM CDT SAT SEP 10 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS NEAR U.S. HIGHWAY 285 45 MILES SOUTHEAST OF FORT STOCKTON...OR 15 MILES NORTH OF SANDERSON...AT 421 PM CDT...MOVING NORTHEAST AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG U.S. HIGHWAY 285 IN SOUTH CENTRAL PECOS COUNTY.
Special weather statement, Sep 10, 4:49 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 449 PM CDT SAT SEP 10 2005 TXZ082-102245- TERRELL- 449 PM CDT SAT SEP 10 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN TERRELL COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER RURAL NORTHWESTERN TERRELL COUNTY...25 MILES NORTH OF SANDERSON...AT 449 PM CDT...MOVING NORTH AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTH CENTRAL TERRELL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 10, 5:36 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 536 PM CDT SAT SEP 10 2005 TXZ082-102330- TERRELL- 536 PM CDT SAT SEP 10 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN TERRELL COUNTY. A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 31 MILES NORTHEAST OF SANDERSON TO 11 MILES WEST OF SANDERSON AT 536 PM CDT. THESE STORMS WERE MOVING NORTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND ALTHOUGH NOT IMMINENT...SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Sep 10, 7:28 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 728 PM CDT SAT SEP 10 2005 TXZ061-110100- ECTOR- 728 PM CDT SAT SEP 10 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF GOLDSMITH AT 728 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL AFFECT AREAS BETWEEN GOLDSMITH AND NOTREES INCLUDING STATE HIGHWAY 302 AND STATE HIGHWAY 181. STORM INTENSITY IS INCREASING AND ALTHOUGH NOT IMMINENT...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Sep 10, 9:21 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 921 PM CDT SAT SEP 10 2005 TXZ061-110245- ECTOR- 921 PM CDT SAT SEP 10 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NOTREES AT 921 PM CDT...MOVING NORTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.